Texas, 2011Wildfire in Texas, February 14, 2011
February 14, 2011 · NWS BRO · 1 event in 1 county or zone
A vehicle fire soon became a conflagration that spread to more than 500 acres across portions of the King Ranch on February 14th. The fire was aided by maximum cured fine and medium fuels from the previous 10 days of frequent hard freezes, an ice storm, and low humidity.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A vehicle fire soon became a conflagration that spread to more than 500 acres across portions of the King Ranch on February 14th. The fire was aided by maximum cured fine and medium fuels from the previous 10 days of frequent hard freezes, an ice storm, and low humidity. During the event, nearby humidity readings fell to near 30 percent, with sustained estimated 20 foot winds of 10 to 15 mph with gusts to 20 mph from the southeast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Feb 14, 8:57 AM CST, 4 hours 3 minutes earlier.
Area forecast discussion, Feb 14, 8:57 AM CST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
857 AM CST MON FEB 14 2011
.SHORT TERM/TODAY THROUGH 6 PM TUESDAY/...A RELATIVELY DRY AND
STABLE AIR MASS WILL DOMINATE THE AREA FOR THE SHORT TERM PERIOD.
TEMPERATURES WILL BE ABOVE NORMAL FOR THIS TIME OF YEAR WITH AMPLE
AMOUNT OF SUNSHINE. WINDS WILL BE LIGHT TO MODERATE FROM THE
SOUTHEAST THROUGH TUESDAY. PREVIOUS FORECAST PACKAGE LOOKS
GOOD AT THIS TIME. NO UPDATES NEEDED AT THIS TIME.
&&
.LONG TERM/6 PM TUESDAY THROUGH SUNDAY/...THE WINDS WILL INCREASE
ACROSS DEEP SOUTH TEXAS WEDNESDAY AND THURSDAY AS A LOW PRESSURE
SYSTEM LOCATED ACROSS NORTHERN TEXAS INTERACTS WITH A HIGH
PRESSURE RIDGE EXTENDING INTO THE RIO GRANDE VALLEY. THE WINDS
WILL BE STRONGER ACROSS THE COASTAL COUNTIES. SOUTHEAST WINDS WILL
PREVAIL ACROSS DEEP SOUTH TEXAS WEDNESDAY THROUGH FRIDAY. THE
WINDS WILL SHIFT TO THE EAST ON FRIDAY AND DECREASE AS THE
PRESSURE GRADIENT RELAXES ACROSS THE CWA. LIGHT TO MODERATE SOUTHEAST
WINDS WILL PREVAIL ACROSS THE CWA DURING THE WEEKEND. THE
TEMPERATURES WILL BE ABOVE NORMAL THROUGHOUT THE FORECAST PERIOD.
&&
.MARINE...TODAY THROUGH 6 PM TUESDAY...BOY020 REPORTED SOUTH
WINDS 16 KNOTS GUSTING TO 19 KNOTS WITH SEAS 4.6 FEET AT 6 SECONDS.
HIGH PRESSURE WILL DOMINATE MARINE WEATHER FOR THE NEXT COUPLE OF
DAYS. MODERATE SOUTHEAST TO SOUTH WINDS AND LOW TO MODERATE SEAS
WILL BE THE RULE FOR THE SHORT TERM PERIOD. A RELATIVELY DRY AND
STABLE AIR MASS WILL INFLUENCE THE MARINE AREA THROUGH TUESDAY.
6 PM TUESDAY THROUGH FRIDAY...A HIGH PRESSURE RIDGE
EXTENDING ACROSS THE WESTERN GULF OF MEXICO WILL INTERACT WITH A
LOW PRESSURE SYSTEM LOCATED ACROSS NORTHERN TEXAS THE MIDDLE OF
THIS WEEK AND TIGHTEN THE PRESSURE GRADIENT ACROSS THE MARINE
AREAS. SMALL CRAFT ADVISORIES ARE LIKELY ACROSS THE LAGUNA MADRE
WEDNESDAY AFTERNOON AND THURSDAY AFTERNOON DUE TO THE INCREASE IN
SOUTHEASTERLY WINDS. SMALL CRAFT ADVISORIES ARE LIKELY ACROSS THE
OFFSHORE GULF OF MEXICO COASTAL WATERS WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON DUE TO THE INCREASE IN THE SOUTHEAST WINDS AND
THE INCREASING SEAS. MODERATE SOUTHEAST WINDS AND MODERATE SEAS
WILL PREVAIL ACROSS THE OFFSHORE GULF OF MEXICO COASTAL WATERS ON
FRIDAY.
&&
.AVIATION...VFR CONDITIONS ARE EXPECTED FOR THE REGIONAL AIRPORTS
THROUGH TUESDAY. LIGHT TO MODERATE SOUTHEAST WINDS WILL BE
THE RULE FOR THE NEXT 24 HOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 73 60 72 62 / 0 0 0 10
BROWNSVILLE 76 60 76 61 / 0 0 0 10
HARLINGEN 79 59 77 60 / 0 0 0 10
MCALLEN 79 59 79 61 / 0 0 0 10
RIO GRANDE CITY 80 57 80 59 / 0 0 0 10
SOUTH PADRE ISLAND 69 60 69 65 / 0 0 0 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
65/63
Hazardous weather outlook, Feb 14, 3:50 AM CST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
350 AM CST MON FEB 14 2011
TXZ248>257-151200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
350 AM CST MON FEB 14 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
PATCHY FOG WILL REDUCE VISIBILITIES FOR MOTORISTS EARLY THIS
MORNING. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES
OF SOUTH PADRE ISLAND AND BOCA CHICA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A MODERATE TO HIGH RISK OF RIP CURRENTS IS LIKELY AT THE LOCAL
BEACHES TUESDAY THROUGH SUNDAY.
SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
GMZ130-132-135-150-155-170-175-151200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
350 AM CST MON FEB 14 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE ADJACENT
COASTAL WATERS OF DEEP SOUTH TEXAS TUESDAY NIGHT THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
TOMASELLI
Wildfire, Kenedy
- When
- February 14, 1:00 PM CST to 6:00 PM CST
- Where
- Kenedy forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 26.928, -97.636 (the zone’s center; the record gives no point)
A vehicle fire near the Turcotte West Gate on the King Ranch quickly spread out of control, fed by extremely cured fine fuels, fairly low humidity (estimated near 30 percent based on nearby observations at the Brooks County Airport), and estimated 20 foot southeast winds 10 to 15 mph with gusts to 20 mph at times.
The fire traveled north while increasing to at least 600 acres in coverage. Fire departments from Willacy and Kleberg County joined the fight, including from Rivera, Ricardo, and Kingsville (Kleberg) and Willacy/Raymondville. The fire was contained by 6 PM as well positioned fire breaks combined with lowering winds and increasing humidity at sunset.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in New Jersey, February 14, 2011$40,000 · 21 events
- Wildfire in Texas, February 14 to 17, 2011$20,000 · 4 events
- High Wind and Strong Wind in Washington, February 14, 2011$20,000 · 56 kt wind · 4 events
- Winter Storm and High Wind in Nevada, February 14 to 16, 2011$20,000 · 74 kt wind · 3 events
- Winter Storm and Heavy Snow in California, February 14 to 16, 2011$15,000 · 62 kt wind · 5 events
- Strong Wind in Pennsylvania, February 14, 2011$10,000 · 10 events
- Strong Wind in Maryland, February 14, 2011$5,000 · 5 events
- High Wind in Virginia, February 14, 2011$2,000 · 50 kt wind · 5 events
- Heavy Snow in Oregon, February 14 to 16, 20115 events
- High Wind in Oregon, February 14 to 15, 201169 kt wind · 4 events
- Heavy Snow in Maine, February 14, 20114 events
- High Wind in Wyoming, February 14 to 15, 201158 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 282686.